Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Is this a normal oxycontin side effect?

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:35 AM in Pain Medications
Hi everyone, hope someone can help. I've been on 20mg oxy's for a few weeks now for Osteo.A lower back pain & I find that when I'm in bed at night I'm having a very disturbed sleep due to constant itchiness pretty much all over my body, does this sound like a side effect of the meds? The itchiness doesn't seem to occur during the day.


  • Hello Ceejay,

    Welcome to Spine-Health. :H

    The itching you have described is something that has happened with me, as well. It has subsided over the past several months, but there are times I will feel an itch on my nose, then on my calf, then on the back of my neck, etc. This will last for approximately 1/2 an hour.

    When I've been on Morphine drips in the hospital, I get very itchy. The Oxycontin has never disrupted my sleep due to being itchy, but Morphine does. When this happened to me in the hospital, they gave me a Benedryl to take.

    Please let your doctor know of your constant itchiness, particularly since it is disrupting your sleep. Sometimes people can develop allergies to medications they are taking and need to switch to something else. If your doctor feels this is a side effect, you can always ask if you are permitted to take a Benedryl to help combat the itching attacks.

    Best of luck to you,

  • Oxycontin will {in the early days } make you itch you could take piriton to combat this BUT ask your doctor first!!!! i had the same side effects when i started on Oxycontin but it soon goes away the only other problem you may encounter is constipation but again your doctor will give you something for this .
Sign In or Register to comment.